I, like Ann, am lucky and am living a perfectly normal life with AIH. My hands occasionally get achy but they were achy for years before my diagnosis and the reason I had been seeing a rheumy (my ANAs were elevated in 2003 but only diganosed with AIH in 2007). You can find BioFreeze here (USA) in some pharmacies but I know I saw it at a chiropractor's office too...it might just be easier to order it online.
I agree with Ann, a lot of the AIH achiness is from a too rapid reduction in pred. Sometimes folks are reduced very slowly because of the joint pain. I would definitely request from the rheumy to test you for other rheumatic autoimmune disorders whose doors may have opened up with the AIH diagnosis.
It sounds like you are proactive in having your side effects checked by the appropriate specialists which is all you can do. Pred causes thinning of the skin so it is possible that is causing your derm issues. Have you had a bone density test? I ask since you've been on pred for almost 3 yrs (I'm assuming from your date of diagnosis). It causes bone thinning as well. Now that you are on 5mg, be sure your wean to zero is VERY slow. This is the most important wean after stabilizng, in my opinion. This one is to jump start your adrenal glands as they have been dormant with the steroid meds.
Are you also on azathioprine or another immunosuppressant?